CSN Login
Members Online: 7

You are here

tamoxifen and dry cough

mjjones453's picture
mjjones453
Posts: 155
Joined: May 2010

anyone have experience with this, what helps?

pattimc
Posts: 429
Joined: Dec 2009

I've been on Tamoxifen since 2009 but just recently developed a cough...esp. at night. I didn't think it was Tamoxifen..thought maybe allergies. But then again...maybe it is the Tamoxifen???

robang13's picture
robang13
Posts: 333
Joined: Apr 2011

My aunt who is on her second round of this says it gave her a cough that never goes away! She sucks on candy or something all the time. Just another wonderful side effect!

Angela

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1680
Joined: Jan 2011

I just started tamofixen 3 weeks ago. But thanks for posting this so I won't panic if it happens to me.

Hope you feel better soon.

sea60's picture
sea60
Posts: 2618
Joined: May 2010

especially the last 2, when allergies strike...I get a really bad cough that lasts a long time. I'm not sure if Tamoxifen is the culprit but maybe it has something to do with my immunity system. I don't bounce back as fast as I used to.

Kat11's picture
Kat11
Posts: 1931
Joined: May 2009

There seems to be alot of us with Allergies after chem. I asked my ONC and she said it's possible.My allergies which I never had before started durning chemo and now are so bad I take Meds for them. I coughed for 4 months before we figured this out. Nose bleeds as well.The cough would be so bad they took x ray twice. Then I would get a break and then it would start again. I have an inhaler I carry with me to. It's a nasal spray they gave me and it works really good. Good luck
Kathy

SIROD's picture
SIROD
Posts: 2199
Joined: Jun 2010

If your cough doesn't go away in 3 weeks, see your primary doctor or oncologist as a precaution.

Best,

Doris

disneyfan2008
Posts: 6587
Joined: Oct 2010

I clear my throat constantly...not sure if from TAmox (I have been on it for 3 yrs Aug)

Denise

countingdays
Posts: 1
Joined: Aug 2013

I realize this board is old, but if you still get updates, please tell me what your dry cough feels like. I want to know the difference between a dry cough and a lung concern, if there is one. Thank you!

Josie21
Posts: 382
Joined: Nov 2012

When I was on tamoxifen I had a dry cough and I still get it now on Aromasin.  It is a nagging cough that was consistent all day and got a little worse at night.  Of course you should have it checked, but my cough was due to acid reflux.  It took them forever to figure that out.  The cough was at its worst when I was at work.  That should have been my biggest clue that it was reflux.  I hope your cough turns out to be a simple problem like that.  

Hugs,

Ginny

Lauretta6
Posts: 2
Joined: Mar 2017

Thank heavens I am not the only one. I only had radiation and have been on Tamox for 1 year. I developed this cough and it will not go away. I asked my primary and my oncoligist about the cough and they did not know anything. I have not been sick or had a cold. This cough has been going on for months and is driving my husband and I crazy. I hate when doctors do not listen. I have not had any alergys in the past and have become a mouth breather at night.  I did not do that before the cancer. Anything I can do?

Kats2
Posts: 122
Joined: May 2015

Hi. Was thinking that a cough syrup with codeine would stop the cough, especially when you go to bed at night. This was prescribed for me a long time ago when I just could not stop coughing. It did the trick! Ask your doctor about this. Good luck!   Kats2

Lauretta6
Posts: 2
Joined: Mar 2017

I posted in March and this is now October. Guess what I still have a caugh. Took prevecid for awhile. No help. Have been taking percription Pepcid for 3 weeks with no help. This caugh is driving my husband and I crazy. They tell you that you have reflux but I do not have any other symtoms. Has anyone just quit taking the tomox to see if you feel better.

Apaugh's picture
Apaugh
Posts: 553
Joined: Aug 2016

I was blown away about it too.  I went to ENT and found out there is such thing as silent Gerd.  Another possible side effect of treatment.  So working on getting that under control with Zantac.

HUGS

Subscribe to Comments for "tamoxifen and dry cough"